Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 6, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 29, 2012, 1:15 AM PST for Union County, Oregon. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2012, 1:15 AM PST (09:15 UTC)
- Expired
- Jan 29, 2012, 7:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916 WWUS76 KPDT 290915 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 115 AM PST SUN JAN 29 2012 ...STRONG WINDS IN THE GRANDE RONDE VALLEY TODAY... .SURFACE PRESSURE GRADIENTS WILL REMAIN TIGHT TODAY AHEAD OF A PACIFIC WEATHER SYSTEM AND CAUSE STRONG WINDS IN THE GRANDE RONDE VALLEY THROUGH THE DAY TODAY. THE STRONGEST WINDS WILL BE IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY NEAR LADD AND PYLES CANYONS AND THE TOWN OF UNION. ORZ049-292300- /O.NEW.KPDT.WI.Y.0006.120129T0915Z-120129T2300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 115 AM PST SUN JAN 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * TIMING: STRONG WINDS WILL CONTINUE THROUGH MOST OF THE DAY TODAY IN THE GRANDE RONDE VALLEY. THE STRONGEST WINDS WILL BE NEAR LADD AND PYLES CANYONS AND THE TOWN OF UNION IN THE SOUTHERN END OF THE OF THE VALLEY. * WINDS: WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE EXPECTED...ESPECIALLY NEAR LADD AND PYLES CANYONS. WINDS IN THE NORTHERN PORTION OF THE VALLEY WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD CANYON...AND HIGHWAY 207 THROUGH PYLES CANYON...SHOULD BE PREPARED FOR STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ RSC
1 follow-up statement
869 WWUS76 KPDT 292232 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 232 PM PST SUN JAN 29 2012 ...STRONG WINDS IN THE SOUTHERN GRANDE RONDE VALLEY... .WINDY SOUTH WINDS WILL CONTINUE INTO THE EVENING THEN DECREASE OVERNIGHT. ORZ049-300300- /O.EXT.KPDT.WI.Y.0006.000000T0000Z-120130T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 232 PM PST SUN JAN 29 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE INTO THE EARLY EVENING THEN DECREASE OVERNIGHT. * WINDS: WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS AROUND 45 MPH ARE EXPECTED ACROSS THE EXTREME SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. * IMPACTS: TRAVELERS ALONG INTERSTATE 84 THROUGH THE GRANDE RONDE VALLEY...ESPECIALLY NEAR LADD CANYON...AND HIGHWAY 207 THROUGH PYLES CANYON...SHOULD BE PREPARED FOR STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 28, 8:55 PM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Jan 28, 8:55 PM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 855 PM PST SAT JAN 28 2012 .UPDATE...THE LATEST IR SATL WAS SHOWING AN EXTENSIVE AMOUNT OF CLOUDS OVER THE EASTERN HALF OF THE AREA. ALSO A WEAK DISTURBANCE WAS MOVG INTO THE PACNW SPREADING MID AND HIGH LEVEL CLOUDS TO THE WA/OR CASCADES. A RIDGE OF HIGH PRESSURE TO THE SOUTH WAS KEEPING ANY PCPN AWAY FROM THE REGION TONIGHT BUT THIS RIDGE SHOULD SLIP FAR ENOUGH SOUTH TOMORROW TO ALLOW A FEW SHOWERS TO INVADE THE REGION. OTHERWISE SOME BREEZY SOUTH WINDS WERE AFFECTING THE GRANDE RONDE VALLEY AND THIS IS COVERED IN THE ZONES. OVERNIGHT LOW TEMPERATURES APPEAR IN THE BALLPARK AND THE PRESENT SHORT TERM FORECAST APPEARS ON TRACK FOR NOW. && .AVIATION...VFR CONDITIONS WILL PERSIST ACROSS ALL TAF SITES INTO TOMORROW. HOWEVER A DISTURBANCE WILL LOWER CEILINGS AFTER 18Z AND CREATE AREAS OF MVFR CONDITIONS ESPECIALLY IN SHOWERS MOSTLY ACROSS TAF SITES KYKM...KPSC...KALW...KPDT...KDLS. && .PREV DISCUSSION... /ISSUED 132 PM PST SAT JAN 28 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY...RIDGE OF HIGH PRESSURE OVER THE REGION WILL BEGIN TO BREAKDOWN OVERNIGHT ALLOWING THE FIRST OF TWO WEATHER SYSTEMS INTO THE REGION ON SUNDAY. THE OTHER WILL FOLLOW ON TUESDAY. SUNDAYS SYSTEM WILL BEGIN TO SPREAD SOME PRECIPITATION OVER THE EAST SLOPES OF THE WASHINGTON CASCADES LATE TONIGHT AND EARLY SUNDAY. SNOW LEVELS WILL BE HIGH BUT WITH POSSIBLE POCKETS OF COLD AIR IN THE VALLEYS THERE IS THE THREAT OF SOME FREEZING RAIN THROUGH SUNDAY MORNING MAINLY NORTH AND WEST OF YAKIMA. TEMPERATURES ARE EXPECTED TO WARM BY MIDDAY TO ABOVE FREEZING SO VERY LITTLE ICE ACCUMULATIONS ARE EXPECTED. REST OF THE FORECAST AREA WILL EXPERIENCE RAIN WITH HIGH ELEVATION SNOW. NO SIGNIFICANT SNOW ACCUMULATIONS EXPECTED BELOW ELEVATIONS USED FOR MASS TRANSIT. PRECIPITATION WILL DECREASE LATE SUNDAY INTO EARLY MONDAY AS A BREAK DEVELOPS BETWEEN THE WEATHER SYSTEMS. THE NEXT WEATHER SYSTEM WILL MOVE INTO THE REGION ON TUESDAY BRINGING ANOTHER INCREASE IN PRECIPITATION. ONCE AGAIN EXPECTING RAIN IN THE LOW ELEVATIONS AND SNOW IN THE MOUNTAINS. WILL NEED TO WATCH THE WINDS IN THE GRANDE RONDE VALLEY OVER THE NEXT 24 TO 36 HOURS. THERE WILL BE SOME LOCALLY VERY WINDY CONDITIONS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY WHICH COULD APPROACH ADVISORY CONDITIONS DURING THIS PERIOD. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT...A WEATHER DISTURBANCE WILL CONTINUE TO MOVE EAST AND OUT OF THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY. THIS WILL LEAD TO A GRADUAL DECREASE IN PRECIPITATION IN THE LOWER ELEVATIONS AND RESIDUAL SHOWERS IN THE MOUNTAINS THROUGH THE MIDDLE OF THE WEEK. ON THURSDAY...MODELS ARE SHOWING A RIDGE OF HIGH PRESSURE MOVING INTO THE PACIFIC NORTHWEST AND STRENGTHENING THROUGH THE END OF THE WEEK. THIS WILL LEAD TO A DRYING TREND AND LIGHTER WINDS. SOME CLOUDS MAY MOVE OVER THE TOP OF THE RIDGE LEADING TO PARTLY CLOUDY SKIES OVER THE REGION. TEMPERATURES WILL GRADUALLY WARM EACH DAY...ESPECIALLY IN THE HIGHER TERRAIN AND CENTRAL OREGON. THE POTENTIAL FOR THE DEVELOPMENT OF INVERSIONS MAY KEEP THE LOWER ELEVATIONS (PARTICULARLY THE COLUMBIA BASIN) FROM WARMING AS FAST AS THE SURROUNDING AREAS. WILL NEED TO MONITOR THE SITUATION TO SEE IF FOG WILL NEED TO BE ADDED TO THE FORECAST. WITH IT BEING INTO FEBRUARY...FOG DEVELOPMENT IS NOT AS STRONG AS IT IS EARLIER IN THE WINTER SO AN INCREASED SOLAR ANGLE LEADING TO FASTER FOG BURNOFF MAY LEAD TO A DECREASED THREAT IN WIDESPREAD FOG. DMH && .PRELIMINARY POINT TEMPS/POPS... PDT 34 53 36 49 / 0 30 80 20 ALW 35 53 39 50 / 0 40 80 30 PSC 34 49 38 51 / 10 20 60 10 YKM 27 40 31 42 / 0 30 50 10 HRI 34 51 37 52 / 0 20 60 10 ELN 28 38 31 40 / 10 40 60 10 RDM 31 56 34 48 / 0 10 60 10 LGD 35 46 35 44 / 10 20 70 40 GCD 35 51 33 43 / 0 10 70 20 DLS 34 47 38 46 / 10 80 70 10 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX SUNDAY : GREEN MONDAY : GREEN TUESDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/97
Hazardous weather outlook, Jan 28, 5:00 AM PST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PST SAT JAN 28 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 291245- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 500 AM PST SAT JAN 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HIGH PRESSURE ALOFT WILL KEEP FAIR AND DRY CONDITIONS OVER THE REGION TODAY AND TONIGHT WITH SEASONAL OR SLIGHTLY BELOW NORMAL TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER SYSTEM WILL MOVE INTO THE REGION AND FORECAST AREA ON SUNDAY BRINGING A CHANCE OF LOWER ELEVATION RAIN AND HIGHER MOUNTAIN SNOW. UNSETTLED CONDITIONS WITH FREQUENT WEATHER SYSTEMS WILL THEN PERSIST THROUGH MOST OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.